Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 580, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Nov 10, 2021, 7:41 PM CST for Bryan County, Oklahoma. It was in force for 19 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 10, 2021, 7:41 PM CST (01:41 UTC)
- Expired
- Nov 10, 2021, 8:00 PM CST
- In force
- 19 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Bryan County, OK
The radar
The Dallas/Ft Worth radar (KFWS), 193 km from the middle of the area, began a volume at 01:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 10, 3:26 PM CST | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 1.7 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1140 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 1186 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 238 m²/s²
- 0-3 km storm-relative helicity
- 243 m²/s²
- Significant tornado parameter
- 1.4
- Supercell composite
- 8.1
The text
As transmitted.
593
WUUS54 KOUN 110141
SVROUN
OKC013-110200-
/O.NEW.KOUN.SV.W.0580.211111T0141Z-211111T0200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Norman OK
741 PM CST Wed Nov 10 2021
The National Weather Service in Norman has issued a
* Severe Thunderstorm Warning for...
East central Bryan County in southeastern Oklahoma...
* Until 800 PM CST.
* At 741 PM CST, a severe thunderstorm was located 9 miles south of
Bennington, moving east at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* This severe thunderstorm will remain over mainly rural areas of
east central Bryan County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3385 9578 3386 9582 3384 9584 3389 9593
3386 9596 3385 9598 3387 9600 3384 9602
3386 9603 3384 9606 3385 9609 3388 9608
3396 9594 3392 9592 3392 9588 3387 9584
3386 9575
TIME...MOT...LOC 0141Z 249DEG 30KT 3388 9598
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
MahaleWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 10, 2:18 PM CST, 5 hours 23 minutes earlier.
Area forecast discussion, Nov 10, 2:18 PM CST, 5 hours 23 minutes before
Area Forecast Discussion National Weather Service Norman OK 218 PM CST Wed Nov 10 2021 ...New SHORT TERM, LONG TERM, UPPER AIR... .SHORT TERM... (This evening through Thursday) Issued at 206 PM CST Wed Nov 10 2021 An upper-level wave and surface frontal system will move east across our forecast area this evening, bringing chances for thunderstorms, some likely severe, and a breezy, cooler night. Moderate instability and moderate vertical wind shear will support strong to severe storms, with the usual wind/hail threats. Hodographs are not overly impressive, but a few (relatively) weak tornadoes will be possible this evening with any supercells that develop, and with the QLCS that is expected to develop shortly after sunset. Once the cold front passes through, breezy north to northwest winds will bring cooler weather, and an end to rain/storm chances. CmS && .LONG TERM... (Thursday night through next Tuesday) Issued at 206 PM CST Wed Nov 10 2021 Dry northwest flow (aloft) will be the rule through Monday. A wave in the flow may bring a few showers to north-central Oklahoma late Thursday night/very early Friday, although any showers that occur will be brief, and generally light. The cooler weather will include low temperatures around freezing Saturday morning. As the forecast stands right now, most of the area that is expected to reach freezing has already had a freeze this season. However, none have had a "hard" freeze, so Frost/Freeze headlines will likely be needed once the area is better-defined. The remainder of the forecast period should feature mainly clear/dry weather with a slow warming trend. CmS && .AVIATION... (18Z TAFS) Issued at 1138 AM CST Wed Nov 10 2021 Low-level moisture continues to stream north ahead of a storm system approaching from the High Plains region. This is causing low ceilings across much of Oklahoma and north Texas. There will be a chance for thunderstorms (some probably severe) late this afternoon into the late evening, mainly east of KEND-KSPS, shifting east with time. As a cold front sweeps across the region this evening, clearing will follow, along with gusty northwest to north winds. && .UPPER AIR... Issued at 206 PM CST Wed Nov 10 2021 Upper air flights are planned for 21Z and 11/00Z.. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 43 61 41 55 / 50 0 10 0 Hobart OK 41 64 40 59 / 0 0 0 0 Wichita Falls TX 45 66 42 62 / 10 0 0 0 Gage OK 37 61 34 55 / 0 0 10 0 Ponca City OK 40 60 39 52 / 40 0 20 0 Durant OK 47 66 42 62 / 80 0 0 10 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && SHORT TERM...23 LONG TERM....23 AVIATION...23
Hazardous weather outlook, Nov 10, 6:34 PM CST, 1 hour 7 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Norman OK 634 PM CST Wed Nov 10 2021 OKZ004>048-050>052-TXZ083>090-120045- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 634 PM CST Wed Nov 10 2021 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Through Tonight... .Thunderstorms... Strong to severe thunderstorms will occur across portions of central and southern Oklahoma, and north Texas through the evening. Hail up to golf ball size and wind gusts up to 70 mph are the main threat with the strongest storms. There is a low tornado threat across portions of southern Oklahoma and north Texas. .SPOTTER AND EMERGENCY MANAGEMENT STATEMENT... Storm spotter groups and emergency management personnel should prepare for severe weather operations after 4 PM. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... .Freezing Temperatures... Freezing temperatures are possible for much of Oklahoma early Saturday morning. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
In the hours before
Special weather statement, Nov 10, 7:13 PM CST, 28 minutes before
Special Weather Statement National Weather Service Norman OK 713 PM CST Wed Nov 10 2021 OKZ028-030-040-110145- Pottawatomie OK-Garvin OK-McClain OK- 713 PM CST Wed Nov 10 2021 ...A strong thunderstorm will impact portions of northeastern Garvin, southern Pottawatomie and southeastern McClain Counties through 745 PM CST... At 713 PM CST, Doppler radar was tracking a strong thunderstorm near Wayne, moving east at 25 mph. HAZARD...Penny size hail. SOURCE...Radar indicated. IMPACT...Minor damage to outdoor objects is possible. Locations impacted include... Maysville, Wayne, Paoli, Byars and Rosedale. This includes Interstate 35 between mile markers 76 and 86. PRECAUTIONARY/PREPAREDNESS ACTIONS... If outdoors, consider seeking shelter inside a building. && LAT...LON 3482 9746 3492 9740 3494 9693 3472 9709 TIME...MOT...LOC 0113Z 283DEG 22KT 3488 9731 MAX HAIL SIZE...0.75 IN MAX WIND GUST...<30 MPH Mahale
Local storm report, Nov 10, 7:14 PM CST, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
714 PM CST WED NOV 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0712 PM HAIL BUFFALO SPRINGS 33.56N 98.14W
11/10/2021 M1.00 INCH CLAY TX TRAINED SPOTTER
&&Special weather statement, Nov 10, 7:17 PM CST, 24 minutes before
Special Weather Statement
National Weather Service Norman OK
717 PM CST Wed Nov 10 2021
OKZ052-110130-
Bryan OK-
717 PM CST Wed Nov 10 2021
...A strong thunderstorm will impact portions of east central Bryan
County through 730 PM CST...
At 717 PM CST, Doppler radar was tracking a strong thunderstorm 6
miles southeast of Bennington, moving northeast at 50 mph.
HAZARD...Wind gusts of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of east central Bryan
County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3385 9586 3389 9593 3386 9595 3385 9598
3387 9599 3387 9600 3385 9600 3384 9602
3386 9603 3384 9604 3394 9611 3405 9594
3394 9594 3392 9592 3392 9588 3388 9585
3387 9581
TIME...MOT...LOC 0117Z 237DEG 44KT 3391 9598
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
..speg.Special weather statement, Nov 10, 7:18 PM CST, 23 minutes before
Special Weather Statement
National Weather Service Norman OK
718 PM CST Wed Nov 10 2021
OKZ042-110145-
Pontotoc OK-
718 PM CST Wed Nov 10 2021
...A strong thunderstorm will impact portions of central Pontotoc
County through 745 PM CST...
At 718 PM CST, Doppler radar was tracking a strong thunderstorm near
Ada, moving east at 25 mph.
HAZARD...Penny size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible.
Locations impacted include...
Ada.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3468 9650 3468 9651 3466 9651 3467 9673
3479 9678 3486 9649 3478 9647
TIME...MOT...LOC 0118Z 259DEG 23KT 3475 9670
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...<30 MPH
MahaleSpecial weather statement, Nov 10, 7:31 PM CST, 10 minutes before
Special Weather Statement
National Weather Service Norman OK
731 PM CST Wed Nov 10 2021
OKZ052-110200-
Bryan OK-
731 PM CST Wed Nov 10 2021
...A strong thunderstorm will impact portions of northeastern Bryan
County through 800 PM CST...
At 731 PM CST, Doppler radar was tracking a strong thunderstorm 5
miles east of Albany, moving northeast at 25 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Wade.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect for the warned area.
&&
LAT...LON 3386 9587 3389 9593 3386 9595 3385 9598
3387 9600 3384 9601 3384 9602 3386 9602
3384 9604 3385 9610 3383 9610 3384 9614
3382 9615 3382 9616 3385 9619 3407 9594
3394 9594 3392 9592 3392 9588 3387 9584
TIME...MOT...LOC 0131Z 230DEG 24KT 3388 9606
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
..speg.Special weather statement, Nov 10, 7:33 PM CST, 8 minutes before
Special Weather Statement
National Weather Service Norman OK
733 PM CST Wed Nov 10 2021
OKZ052-110200-
Bryan OK-
733 PM CST Wed Nov 10 2021
...A strong thunderstorm will impact portions of northeastern Bryan
County through 800 PM CST...
At 731 PM CST, Doppler radar was tracking a strong thunderstorm 5
miles east of Albany, moving northeast at 25 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Wade.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3386 9587 3389 9593 3386 9595 3385 9598
3387 9600 3384 9601 3384 9602 3386 9602
3384 9604 3385 9610 3383 9610 3384 9614
3382 9615 3382 9616 3385 9619 3407 9594
3394 9594 3392 9592 3392 9588 3387 9584
TIME...MOT...LOC 0131Z 230DEG 24KT 3388 9606
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
Removed mention of Tornado watchThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 10, 6:15 PM CST | Special Weather Statement | OUN | Garvin | 30 min |
| Nov 10, 6:18 PM CST | Severe Thunderstorm Warning | OUN | Payne | 27 min |
| Nov 10, 6:20 PM CST | Severe Thunderstorm Warning | OUN | Carter, Garvin, Stephens | 40 min |
| Nov 10, 6:24 PM CST | Severe Thunderstorm Warning | OUN | Lincoln, Logan, Oklahoma, Payne, Pottawatomie | 51 min |
| Nov 10, 6:36 PM CST | Special Weather Statement | OUN | Cleveland, McClain | 24 min |
| Nov 10, 6:40 PM CST | Tornado Warning | OUN | Carter, Garvin, Stephens | 27 min |
| Nov 10, 6:42 PM CST | Severe Thunderstorm Warning | OUN | Jefferson | 21 min |
| Nov 10, 7:10 PM CST | Severe Thunderstorm Warning | OUN | Cleveland, Lincoln, Oklahoma, Pottawatomie, Seminole | 50 min |
| Nov 10, 7:11 PM CST | Special Weather Statement | OUN | Carter | 34 min |
| Nov 10, 7:13 PM CST | Special Weather Statement | OUN | Garvin | 32 min |
| Nov 10, 7:17 PM CST | Special Weather Statement | OUN | Bryan | 13 min |
| Nov 10, 7:18 PM CST | Special Weather Statement | OUN | Pontotoc | 27 min |
| Nov 10, 7:31 PM CST | Special Weather Statement | OUN | Bryan | 29 min |
| Nov 10, 7:33 PM CST | Special Weather Statement | OUN | Bryan | 27 min |
| Nov 10, 7:46 PM CST | Tornado Warning | OUN | Carter, Murray | 27 min |
| Nov 10, 8:16 PM CST | Special Weather Statement | OUN | Carter | 29 min |
| Nov 10, 8:28 PM CST | Special Weather Statement | OUN | Coal | 32 min |
| Nov 10, 8:50 PM CST | Special Weather Statement | OUN | Atoka | 25 min |
| Nov 10, 8:56 PM CST | Special Weather Statement | OUN | Atoka | 34 min |
| Nov 10, 9:13 PM CST | Special Weather Statement | OUN | Atoka | 32 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.